DOI 10.1186/s12894-022-00984-y
Syndrome of inappropriate secretion of antidiuretic hormone following high dose rate brachytherapy for prostate cancer: a case report.
Аннотация
BACKGROUND
The syndrome of inappropriate secretion of antidiuretic hormone is a disorder characterized by the excess release of antidiuretic hormone and can result in hyponatremia. If managed inappropriately, severe hyponatremia can cause seizures, cerebral edema, and even death. There are various known causes of this inappropriate release of antidiuretic hormone, including malignancy, CNS disorders, and disturbances in the hypothalamic-pituitary-renal axis. However, reports of syndrome of inappropriate secretion of antidiuretic hormone after brachytherapy for prostate cancer are exceedingly rare.
CASE PRESENTATION: We report a case of symptomatic hyponatremia secondary to the inappropriate secretion of antidiuretic hormone after prostate high-dose rate brachytherapy under general anesthesia in a patient with adenocarcinoma of the prostate.
CONCLUSIONS
In rare instances, inappropriate secretion of antidiuretic hormone can occur after high-dose rate brachytherapy for prostate cancer. The cause is likely multifactorial, involving pain or discomfort ensuing from the surgical procedure, the general anesthesia or intraoperative drugs administered. However, due to the potential severity of the side effects, timely diagnosis is crucial to ensure prompt, and effective management.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.